Alert archive / South Dakota / Wind Advisories in 2014

Wind Advisory 25, NWS Aberdeen, SD

October 2, 201426 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind advisory at Oct 2, 2014, 3:26 PM CDT for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Oct 3, 2014, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 2, 2014, 3:26 PM CDT (20:26 UTC)
In effect from
Oct 3, 2014, 10:00 AM CDT
Expired
Oct 3, 2014, 6:42 PM CDT
In force
9 hr
Issued by
NWS Aberdeen, SD
All 28 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.4 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2014-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2014-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

561 
WWUS73 KABR 022026
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
326 PM CDT THU OCT 2 2014

...VERY WINDY CONDITIONS EXPECTED ON FRIDAY...

.A TIGHT PRESSURE GRADIENT WILL SET UP OVER THE REGION ON FRIDAY
BEHIND AN EXITING COLD FRONT...BRINGING VERY STRONG NORTHWEST
WINDS TO THE AREA...

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-031100-
/O.NEW.KABR.WI.Y.0025.141003T1500Z-141004T0000Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
326 PM CDT THU OCT 2 2014 /226 PM MDT THU OCT 2 2014/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT
/6 PM MDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM
CDT /6 PM MDT/ FRIDAY. 

* TIMING...FRIDAY MORNING THROUGH EARLY FRIDAY EVENING.

* WINDS...NORTHWEST 25 TO 40 MPH WITH HIGHER GUSTS POSSIBLE.

* IMPACTS...TRAVEL MAY BE DIFFICULT AT TIMES FOR HIGH PROFILE
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PARKIN
4 follow-up statements
387 
WWUS73 KABR 030820
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
320 AM CDT FRI OCT 3 2014

...VERY WINDY CONDITIONS EXPECTED TODAY...

.A TIGHT PRESSURE GRADIENT OVER THE REGION WILL BRING VERY STRONG
NORTHWESTERLY WINDS TO THE AREA...

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-032030-
/O.CON.KABR.WI.Y.0025.141003T1500Z-141004T0000Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
320 AM CDT FRI OCT 3 2014 /220 AM MDT FRI OCT 3 2014/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING...

* TIMING...THE STRONGEST WINDS WILL OCCUR FROM LATE THIS MORNING
  THROUGH THE EARLY EVENING HOURS.

* WINDS...NORTHWEST 25 TO 40 MPH WITH HIGHER GUSTS POSSIBLE.

* IMPACTS...TRAVEL MAY BE DIFFICULT AT TIMES FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SD
903 
WWUS73 KABR 030941
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
441 AM CDT FRI OCT 3 2014

...VERY WINDY CONDITIONS EXPECTED TODAY...SUB FREEZING
TEMPERATURES ARE ANTICIPATED SATURDAY MORNING...

SDZ003>007-009>011-015>020-022-023-033>037-045-048-051-032145-
/O.NEW.KABR.FZ.W.0004.141004T0600Z-141004T1300Z/
/O.CON.KABR.WI.Y.0025.141003T1500Z-141004T0000Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY-
DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL-STANLEY-
SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...BRITTON...MOBRIDGE...IPSWICH...WEBSTER...TIMBER LAKE...
GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN...
CASTLEWOOD...CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON
441 AM CDT FRI OCT 3 2014 /341 AM MDT FRI OCT 3 2014/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 8 AM
CDT /7 AM MDT/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 8 AM
CDT /7 AM MDT/ SATURDAY. 

* TIMING...THE STRONGEST WINDS WILL OCCUR FROM LATE THIS MORNING
  THROUGH THE EARLY EVENING HOURS.

* WINDS...NORTHWEST 25 TO 40 MPH WITH HIGHER GUSTS POSSIBLE
  THROUGH THIS EVENING.

* TEMPERATURES...FALLING BETWEEN 25 AND 30 DEGREES FOR A FEW HOURS
  EARLY SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MNZ039-046-SDZ008-021-032145-
/O.CON.KABR.WI.Y.0025.141003T1500Z-141004T0000Z/
TRAVERSE-BIG STONE-ROBERTS-GRANT-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON...
MILBANK
441 AM CDT FRI OCT 3 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING...

* TIMING...THE STRONGEST WINDS WILL OCCUR FROM LATE THIS MORNING 
  THROUGH THE EARLY EVENING HOURS. 

* WINDS...NORTHWEST 25 TO 40 MPH WITH HIGHER GUSTS POSSIBLE.

* IMPACTS...TRAVEL MAY BE DIFFICULT AT TIMES FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
777 
WWUS73 KABR 032030
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
330 PM CDT FRI OCT 3 2014

...VERY WINDY CONDITIONS CONTINUE THROUGH EARLY EVENING...
...SUB FREEZING TEMPERATURES ARE ANTICIPATED EARLY SATURDAY
MORNING...

SDZ003>007-009>011-015>020-022-023-033>037-045-048-051-040830-
/O.EXT.KABR.FZ.W.0004.141004T0600Z-141004T1400Z/
/O.CON.KABR.WI.Y.0025.000000T0000Z-141004T0000Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY-
DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL-STANLEY-
SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...BRITTON...MOBRIDGE...IPSWICH...WEBSTER...TIMBER LAKE...
GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN...
CASTLEWOOD...CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON
330 PM CDT FRI OCT 3 2014 /230 PM MDT FRI OCT 3 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...
...FREEZE WARNING NOW IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO
9 AM CDT /8 AM MDT/ SATURDAY...

* TIMING...STRONG WINDS WILL CONTINUE THROUGH EARLY EVENING. 

* WINDS...NORTHWEST 25 TO 40 MPH WITH HIGHER GUSTS POSSIBLE.

* TEMPERATURES...FALLING BETWEEN 25 AND 30 DEGREES FOR SEVERAL
  HOURS BETWEEN MIDNIGHT AND EARLY SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MNZ039-046-SDZ008-021-040000-
/O.CON.KABR.WI.Y.0025.000000T0000Z-141004T0000Z/
TRAVERSE-BIG STONE-ROBERTS-GRANT-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON...
MILBANK
330 PM CDT FRI OCT 3 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...STRONG WINDS WILL CONTINUE THROUGH EARLY EVENING.

* WINDS...NORTHWEST 25 TO 40 MPH WITH HIGHER GUSTS POSSIBLE.

* IMPACTS...TRAVEL MAY BE DIFFICULT AT TIMES FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PARKIN
975 
WWUS73 KABR 032342 AAA
NPWABR

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
642 PM CDT FRI OCT 3 2014

...SUB FREEZING TEMPERATURES ARE ANTICIPATED EARLY SATURDAY
MORNING...

SDZ003>007-009>011-015>020-022-023-033>037-045-048-051-041145-
/O.CAN.KABR.WI.Y.0025.000000T0000Z-141004T0000Z/
/O.CON.KABR.FZ.W.0004.141004T0600Z-141004T1400Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY-
DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL-STANLEY-
SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...BRITTON...MOBRIDGE...IPSWICH...WEBSTER...TIMBER LAKE...
GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN...
CASTLEWOOD...CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON
642 PM CDT FRI OCT 3 2014 /542 PM MDT FRI OCT 3 2014/

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 9 AM CDT /8 AM MDT/ SATURDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 


* TEMPERATURES...FALLING BETWEEN 25 AND 30 DEGREES FOR SEVERAL
  HOURS BETWEEN MIDNIGHT AND EARLY SATURDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MNZ039-046-SDZ008-021-040045-
/O.CAN.KABR.WI.Y.0025.000000T0000Z-141004T0000Z/
TRAVERSE-BIG STONE-ROBERTS-GRANT-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON...
MILBANK
642 PM CDT FRI OCT 3 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

BREEZY NORTHWEST WINDS 25 TO 35 MPH WILL CONTINUE TO GRADUALLY
DIMINISH THROUGH THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Oct 2, 12:06 PM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Oct 2, 12:06 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1206 PM CDT THU OCT 2 2014

.UPDATE...

18Z TAF DISCUSSION BELOW...

STILL SOME LINGERING SHOWERS ACROSS THE SOUTHEASTERN PORTION OF
THE CWA...WITH CLEARING SKIES ACROSS THE WEST. HAVE BACKED OFF ON
THE TIMING OF POSSIBLE SHOWERS OVER THE WESTERN CWA THIS AFTERNOON
BASED ON LATEST MODEL RUNS. NO CHANGES MADE TO WINDS OR
TEMPERATURES AT THIS TIME.

&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TODAY THROUGH SATURDAY
WINDS ON FRIDAY AND LOW TEMPERATURES SATURDAY MORNING WILL BE THE
FORECAST CHALLENGES.

A LONG WAVE UPPER LEVEL TROUGH AND SURFACE COLD FRONT CURRENTLY
MOVING ACROSS THE REGION WILL BRING SHOWERS TO THE EXTREME
SOUTHEASTERN AND EASTERN PORTION OF THE CWA THROUGH THIS
AFTERNOON. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY OVER
EASTERN ALBERTA WILL BRING ADDITIONAL CHANCES FOR SHOWERS LATE THIS
AFTERNOON IN THE NORTH CENTRAL PORTION OF THE CWA. THIS SYSTEM
WILL ALSO BRING INCREASING NORTHWEST WINDS BEHIND THE PASSAGE OF A
SURFACE COLD FRONT. SUSTAINED WINDS OF 20 TO 30 MPH ARE POSSIBLE
ALONG THE MISSOURI RIVER VALLEY BEHIND THE FRONT. WHILE THE WINDS
WILL DIMINISH SOME TONIGHT...THEY SHOULD KEEP THE ENVIRONMENT
MIXED ENOUGH TO KEEP TEMPERATURES ABOVE FREEZING. TEMPERATURES
WILL LIKELY STRUGGLE TO WARM ON FRIDAY THANKS TO CAA. THANKFULLY
THE PCPN THE 0Z MODEL RUNS ON THE 1ST...IS NO LONGER EXPECTED.
VIRTUALLY ALL CURRENT MODEL RUNS SUGGEST DRY CONDITIONS ON FRIDAY.
IT WILL BE WINDY WITH SUSTAINED WINDS AROUND 30 MPH WITH GUSTS
EXCEEDING 45 MPH. A WIND ADVISORY WILL LIKELY BE NEEDED.

WIDESPREAD BELOW FREEZING TEMPERATURES ARE EXCEPTED BY SATURDAY
MORNING. A FREEZE WARNING IS CERTAINLY POSSIBLE. HIGH TEMPERATURES
ON SATURDAY WILL REMAIN ON THE COOL SIDE WITH HIGHS IN THE LOWER 50S IN
THE EASTERN CWA...TO THE LOWER 60S...IN THE WESTERN CWA.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY
MAIN FCST CHALLENGE FACING THE EXTENDED FORECAST REVOLVES AROUND
TEMPS EARLY IN THE PERIOD...ALONG WITH PCPN CHANCES SUNDAY.

MODELS REMAIN IN DECENT AGREEMENT WITH OVERALL PATTERN...WITH
NW FLOW THROUGH THE FORECAST PERIOD. EC/GFS/GEM ALL SHOW WEAK WAA
TAKING PLACE DURING THE DAY SATURDAY...WITH WEAK CAA TAKING OVER
SATURDAY NIGHT INTO SUNDAY AS WEAK WAVE TRAVELS OVER WEAK SFC
FRONT/TROUGH SITUATED NW-SE OVER THE STATE. MODELS SEEM TO BE IN
OK AGREEMENT THAT SOME FORM OF VERY LIGHT PCPN IS POSSIBLE ACROSS
THE WRN CWA ASSOCIATED WITH THIS WAVE DROPPING SOUTH. SUPERBLEND
POPULATED WITH SOME SLGT CHC POPS ACROSS THE WRN CWA DURING THE
DAY SUNDAY...AND THIS SEEMED REASONABLE. OTW FOR THE REMAINDER OF
THE EXTENDED...NW FLOW REMAINS IN PLACE...ALTHO IT BEGINS TO
FLATTEN BY WEDNESDAY...WITH MINOR IMPULSES DROPPING SE ACROSS THE REGION.
SUPERBLEND SPRINKLED IN SLGT CHC POPS THROUGH THE FORECAST PERIOD.
WITHOUT ANY WELL DEFINED WAVE TO HANG POPS ON...CONFIDENCE IS LOW
FOR NEXT WEEK ON WHEN/WHERE/IF PCPN WILL OCCUR.

TEMP WISE...UPPER FLOW BEGINS TO FLATTEN BY THE END OF THE FCST
PERIOD...WITH WAA BECOMING STRONGER. INHERITED AND LATEST
SUPERBLEND GRIDS SHOW A SLIGHT WARMING TREND TOWARD THE MIDDLE OF
NEXT WEEK. THIS SEEMS REASONABLE AND SAW NO REASON TO CHANGE
POPULATED GRIDS.

&&

.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

VFR CONDITIONS EXPECTED AT ALL TAF SITES. WINDS WILL BE
WEST/NORTHWEST INCREASING TODAY...STAYING UP OVERNIGHT...AND
PEAKING A FEW HOURS AFTER SUNRISE FRIDAY.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

UPDATE...PARKIN
SHORT TERM...SD
LONG TERM...HINTZ
AVIATION...CONNELLY

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Oct 2, 4:13 AM CDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
413 AM CDT THU OCT 2 2014

SDZ003-004-009-015-016-033>035-045-048-030915-
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES-
LYMAN-
413 AM CDT THU OCT 2 2014 /313 AM MDT THU OCT 2 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA AND NORTH CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT MOVING ACROSS THE AREA LATER THIS AFTERNOON WILL
BRING GUSTY NORTHWESTERLY WINDS OF 25 TO 35 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SUSTAINED NORTHWESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS EXCEEDING
45 MPH WILL BE POSSIBLE ON FRIDAY.

A HARD FREEZE IS POSSIBLE SATURDAY MORNING WITH TEMPERATURES BELOW
28 DEGREES IN SOME LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

MNZ039-046-SDZ005>008-010-011-017>023-036-037-051-030915-
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HYDE-HAND-BUFFALO-
413 AM CDT THU OCT 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SUSTAINED NORTHWESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS EXCEEDING
45 MPH WILL BE POSSIBLE ON FRIDAY.

A HARD FREEZE IS POSSIBLE SATURDAY MORNING WITH TEMPERATURES BELOW
28 DEGREES IN SOME LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SD

Nearby

Wind Advisories in South Dakota, 2014Wind Advisories in Minnesota, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.